Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 240, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 27, 2003, 1:03 AM EDT for Geauga County, Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 1:03 AM EDT (05:03 UTC)
- Expired
- Aug 27, 2003, 2:00 AM EDT
- In force
- 57 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Geauga County, OH
The radar
The Cleveland radar (KCLE), 62 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 270503 SVRCLE OHC055-270600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 103 AM EDT WED AUG 27 2003 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GEAUGA COUNTY IN NORTHEAST OHIO... * UNTIL 200 AM EDT * AT 103 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF BURTON...OR ABOUT 12 MILES SOUTH OF CHARDON...MOVING EAST AT 55 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BURTON MIDDLEFIELD HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4135 8101 4135 8128 4149 8126 4148 8101 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:20 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 26, 9:20 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 920 PM EDT TUE AUG 26 2003 UPDATING TO DROP SEVERE THUNDERSTORM WATCH AND TO REDUCE PRECIPITATION CHANCES OVER THE FORECAST AREA. FRONT IS STILL TO THE NORTH OF THE AREA AND THERE IS A POSSIBILITY THAT A FEW SHOWERS AND THUNDERSTORMS COULD DEVELOP WITH THE FRONT. MCS DID A CLEAN SWEEP OF THE ATMOSPHERE AND HELPED TO STABILIZE THE AIR MASS. HOWEVER...WEST TO SOUTHWEST FLOW WILL BRING MORE UNSTABLE AIR BACK INTO THE AREA AND THIS SHOULD HELP IN THE DEVELOPMENT OF ACTIVITY WITH THE FRONT. ZONES WILL BE OUT IN A FEW MINUTES. CLE... OH...NONE. PA...NONE. LOMBARDY
Hazardous weather outlook, Aug 26, 6:48 AM EDT, 18 hours 15 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 648 AM EDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Aug 26, 9:01 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
901 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM COUNTYWIDE OH WIND DAMAGE
08/26/03 ASHLAND SEVERAL TREES DOWN
BMLocal storm report, Aug 26, 9:16 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
916 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM MT VERNON OH 60 MPH TSTM WIND GUST
08/26/03 KNOX MEASURED
0810 PM MT VERNON OH WIND DAMAGE
08/26/03 KNOX SHINGLES OFF ROOF AND STOP
LIGHTS DOWN
BMSpecial weather statement, Aug 26, 9:28 PM EDT, 3 hours 35 minutes before
OHZ003-006>010-017>022-027>033-036>038-047-270230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 928 PM EDT TUE AUG 26 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 895 HAS BEEN CANCELLED... THE SEVERE THUNDERSTORMS HAVE MOVED SOUTHEAST OF THE REGION THIS EVENING. THEREFORE...THE SEVERE THUNDERSTORM WATCH THAT WAS ISSUED EARLIER THIS AFTERNOON HAS BEEN CANCELLED. LOMBARDY
Local storm report, Aug 26, 10:19 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1019 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM COUNTYWIDE OH WIND DAMAGE
08/26/03 KNOX OVER 100 TREES KNOCKED
DOWN ACROSS COUNTY AND SOME
MAJOR HIGHWAYS BLOCKED.
0815 PM STILLWELL OH WIND DAMAGE
08/26/03 HOLMES ONE TREE DOWN.
0815 PM KILLBUCK OH WIND DAMAGE
08/26/03 HOLMES ONE TREE DOWN.
FMKSpecial weather statement, Aug 26, 11:10 PM EDT, 1 hour 53 minutes before
PAZ001>003-270415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1110 PM EDT TUE AUG 26 2003 STRONG THUNDERSTORMS WILL MOVE THROUGH MUCH OF EXTREME NORTHWEST PENNSYLVANIA...ERIE AND CRAWFORD COUNTIES BETWEEN MIDNIGHT AND 2 AM. AT 1110 PM EDT DOPPLER RADAR SHOWED STRONG THUNDERSTORMS ENTERING LAKE ERIE NORTH OF ERIE COUNTY PENNSYLVANIA. THE THUNDERSTORMS WILL REACH THE ERIE COUNTY SHORELINE AROUND MIDNIGHT AND CONTINUE MOVING SOUTHEAST AT 30 MPH. THESE THUNDERSTORMS COULD HAVE HEAVY RAINFALL...HAIL AND WIND GUSTS IN EXCESS OF 40 MPH. SOME PONDING OF WATER ON ROADS MAY OCCUR. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR WARNINGS. KIELTYKA
Local storm report, Aug 27, 12:12 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
1212 AM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 PM AVON LAKE OH .75 INCH HAIL
08/26/03 LORAIN
FMKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:10 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 65 min |
| Aug 26, 11:11 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 26, 11:39 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 51 min |
| Aug 27, 12:07 AM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 27, 12:23 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 67 min |
| Aug 27, 1:29 AM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 61 min |
| Aug 27, 1:52 AM EDT | Severe Thunderstorm Warning | CLE | Portage | 53 min |
| Aug 27, 2:25 AM EDT | Flash Flood Warning | CLE | Summit | 4 hr |
| Aug 27, 2:37 AM EDT | Severe Thunderstorm Warning | CLE | Crawford | 53 min |
| Aug 27, 2:53 AM EDT | Severe Thunderstorm Warning | CLE | Stark | 52 min |
| Aug 27, 2:57 AM EDT | Flash Flood Warning | CLE | Portage | 4 hr |
| Aug 27, 4:29 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Wayne | 46 min |
| Aug 27, 5:01 AM EDT | Severe Thunderstorm Warning | CLE | Knox | 44 min |
| Aug 27, 5:30 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 27, 5:30 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 27, 5:33 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 42 min |
| Aug 27, 8:24 AM EDT | Severe Thunderstorm Warning | CLE | Stark | 36 min |
| Aug 27, 2:25 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 50 min |
| Aug 27, 2:58 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 62 min |
| Aug 27, 4:00 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.